MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90495
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician was not able to deflate the balloon (subject device) during procedure.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the balloon catheter was found to be severely kinked/bent in multiply areas, the balloon catheter shaft was found to be damaged, there was no visible damage noted to the balloon.A functional test was unable to be performed due to condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported balloon difficult/unable to deflate was not confirmed during the analysis, however the damage noted is likely to have caused failure to deflate during use.The device failed to meet specification when returned, based on the damage noted.It was reported that the physician was not able to deflate the balloon, no further information was available.The device was returned and the balloon catheter was noted to be kinked and damaged in numerous locations, an inflation test was unable to be performed due to the damage noted to the device.It is probable that the balloon catheter was damaged during the procedure causing the reported deflation difficulty, as the damage noted is known to cause failure to, or delayed deflation times.An assignable cause of procedural factors will be assigned to reported 'balloon difficult/unable to deflate during use' and to the analyzed 'balloon catheter kinked/bent' and 'balloon catheter damaged', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16029428
Report Number3012931345-2022-00229
Device Sequence Number7184772
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2024
Device Model Number90495
Device Catalogue Number90495
Device Lot Number0000160155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown